Georgia, 2021Tornadoes in Georgia, June 19, 2021
June 19, 2021 · NWS TAE · 3 events in 3 counties and zones
Tropical Storm Claudette passed west of the tri-state area. However, some squalls associated with it resulted in a few trees being blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Claudette passed west of the tri-state area. However, some squalls associated with it resulted in a few trees being blown down. One supercell developed in rural southwest Georgia and produced a long track tornado. Fortunately, minimal damage occurred due to the rural area it affected.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 19, 12:17 PM EST, 14 minutes earlier.
Area forecast discussion, Jun 19, 12:17 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
117 PM EDT Sat Jun 19 2021
.AVIATION...
[Through 18Z Sunday]
Spiral bands of heavy rain associated with TS Claudette will work
across the region through this evening. Periods of MVFR to IFR
conditions will accompany the heavy rain bands. Outside of
showers, VFR will prevail. Winds will be gusty during the daytime
hours, especially at ECP and other coastal airports.
&&
.PREV DISCUSSION [940 AM EDT]...
.NEAR AND SHORT TERM [Through Monday Night]...
Potential Tropical Cyclone 3 will continue to lift northward and
eventually northeastward throughout the day today. As this system
lifts north, and towards our northeast, rainbands on the eastern and
subsequently more moist side of the storm will push through the
region, which will bring several impacts to the area, which are
highlighted below.
Heavy Rain - Potential Tropical Cyclone 3 will bring heavy
rainfall to the region, with our western zones primarily west of
the Choctawhatchee and Apalachicola rivers receiving the most
rainfall our of this system, with widespread totals potentially
reaching 5-7 inches through Monday evening. A flash flood watch
has been issued for this region as much of this rainfall could
occur rather quickly, and locally heavier totals are possible. As
you move east through the forecast area, rainfall totals will
gradually lessen, with central zones east of the Choctawhatchee
and Apalachicola rivers likely seeing around 2-4 inches, and zones
east of the Flint river likely seeing around 1-2 inches. Most
riverine impacts will likely remain across our western zones where
the flash flood watch has been issued.
Wind Gusts - Tropical Storm warnings are now in effect for our most
western offshore waters. Gusty winds are still expected across the
western third of our CWA, particularly during the day today and
through the early overnight hours.
Tornadoes - There is a slight risk for severe weather today across
portions of SE Alabama, and the Florida Panhandle, and a marginal
risk surrounding the slight risk, but extending eastward to the
Flint River. A marginal risk has also been forecast for Sunday
across much of SW Georgia. The main threats associated with these
risks will be tornadoes, with a few tornadoes possible associated
with the outer rain bands of Potential Tropical Cyclone 3.
Beach Hazards - With stronger winds and elevated surf, there will be
a high risk for rip currents at all area beaches through Monday.
There will also be the potential for high surf across the Florida
Panhandle with surf heights around 6-8 feet. This will create
dangerous beach conditions as well as minor beach erosion through
the weekend.
.LONG TERM [Tuesday Through Saturday]...
A cold front pushes south Tuesday into Wednesday, and as expected
for this time of the year, cooler and drier air does not filter into
the region. We'll see the potential for convection to fire up each
afternoon on Tuesday and Wednesday along the front. This frontal
passage could potentially increase the probability that we'll see
some flooding at rivers already impacted by precip from PTC3 in our
western counties. As the front elongates and transitions into a
stationary boundary it ends up settling across the central FL
Peninsula. The aforementioned stationary boundary will lead to a
moist and unsettled pattern through the weekend when another frontal
system is expected to push towards the southeast from the Midwest.
Expect daytime highs to start off in the low to mid 80s and
gradually increase to the low 90s by the weekend. Expect overnight
lows in the low 70s.
.MARINE...
Potential Tropical Cyclone Three continues to move northward near
Louisiana this morning. Impacts from this system will continue to be
felt well removed from the center of the storm with hazardous
boating conditions across the region due to higher seas and gusty
winds. A Tropical Storm Warning is in effect for the marine area
from Mexico Beach west to the Okaloosa/Walton County line and is
mainly for frequent gusts to 34 knots. The best potential for these
stronger winds will be today, particularly during the afternoon. The
Small Craft Advisory was extended eastward and is now in effect for
the remainder of our coastal waters area. As this system moves
northeast away from the region, winds and seas will begin to
decrease later on Sunday with winds in the 10 to 15 knot range on
Monday and Tuesday.
.FIRE WEATHER...
A wet pattern is in store today into the upcoming week. The main
concern is the potential for high dispersions above 75 units to
the north of I-10 on Sunday. Otherwise, there are no other fire
weather concerns at this time.
.HYDROLOGY...
Potential Tropical Cyclone 3 will bring heavy rainfall to the
region, with our western zones primarily west of the
Choctawhatchee and Apalachicola rivers receiving the most
rainfall our of this system, with widespread totals potentially
reaching 5-7 inches through Monday evening. A flash flood watch
has been issued for this region as much of this rainfall could
occur rather quickly, and locally heavier totals are possible. As
you move east through the forecast area, rainfall totals will
gradually lessen, with central zones east of the Choctawhatchee
and Apalachicola rivers likely seeing around 2-4 inches, and zones
east of the Flint river likely seeing around 1-2 inches. Most
riverine impacts will likely remain across our western zones where
the flash flood watch has been issued. The greatest chance of
seeing river flooding is along the Pea, Choctawhatchee, and Shoal
Rivers where the heaviest amounts are expected to fall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 87 73 86 73 / 60 60 20 60 40
Panama City 76 85 76 85 75 / 70 60 30 60 50
Dothan 73 86 72 86 72 / 80 60 20 50 50
Albany 74 85 74 89 74 / 80 70 20 50 30
Valdosta 73 87 72 87 71 / 50 60 20 50 20
Cross City 75 86 74 86 74 / 40 50 20 50 30
Apalachicola 76 85 76 83 75 / 60 60 30 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Jackson-North Walton-South Walton-Washington.
Wind Advisory until 1 AM CDT Sunday for Central Walton-Coastal
Bay-Holmes-Inland Bay-North Walton-South Walton-Washington.
High Rip Current Risk through late Sunday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Sunday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Sunday evening for Clay-Early-Quitman-
Randolph.
AL...Flash Flood Watch through Sunday evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 5 PM EDT /4 PM CDT/ Sunday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM.
Tropical Storm Warning for Coastal waters from Mexico Beach to
Okaloosa Walton County Line FL out 20 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Bunker
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Wool
MARINE...Fieux
FIRE WEATHER...LF
HYDROLOGY...BunkerIn the hours before
Local storm report, Jun 19, 8:47 AM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM MARINE TSTM WIND 2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
06/19/2021 M43 MPH WALTON FL MESONET
10 MINUTE WIND GUST OF 43 MILES PER HOUR AT
ED WALLINE BEACH.
&&
RHLocal storm report, Jun 19, 9:11 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM TSTM WND DMG 2 SW SOUTHPORT 30.27N 85.67W
06/19/2021 BAY FL PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF.
&&
RHLocal storm report, Jun 19, 9:13 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
06/19/2021 M50 MPH GMZ750 FL BUOY
GUST TO 50 MPH AT BUOY STATION PCBF1 PANAMA
CITY BEACH, FL.
&&
RHLocal storm report, Jun 19, 9:16 AM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM MARINE TSTM WIND 2 N MAGNOLIA BEACH 30.19N 85.73W
06/19/2021 E50 MPH GMZ750 FL MESONET
GUST OF 50 MPH REPORTED AT GULF COAST STATE
COLLEGE MESONET.
&&
RHSpecial weather statement, Jun 19, 10:08 AM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1108 AM EDT Sat Jun 19 2021
GAZ124-126-191545-
Lee GA-Terrell GA-
1108 AM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND NORTHEASTERN
TERRELL COUNTIES UNTIL 1145 AM EDT...
At 1108 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Smithville, Sasser, Bronwood, Scrutchins, Chokee, Bridges
Crossroad, Olivers Mill, Neyami and Jordan Place.
A Tornado Watch remains in effect until 800 PM EDT for southwestern
Georgia.
LAT...LON 3187 8434 3192 8434 3191 8392 3168 8432
3192 8450 3192 8445 3196 8444
TIME...MOT...LOC 1508Z 234DEG 49KT 3183 8435
42-DVDTornado, Early
- When
- June 19, 12:31 PM EST to 12:46 PM EST
- Where
- Early County, 3.6 mi SW of Kolomoki Mounds State Park to 2.54 mi WNW of Ferrell Crossroads
- Rating
- EF1
- Path length
- 5.15 mi
- Path width
- 400 yd
- Continued into
- Clay, Ga (TAE)
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.430, -84.980
A tornado touched down west of Blakely, GA and traversed mainly rural terrain across Early, Clay, and Randolph Counties. The tornado was observed at multiple locations by trained spotters and the public throughout its path. The storm snapped or uprooted numerous pine trees northwest of Blakely. Tree damage continued into Clay County but didn't affect any major roadways. The tornado crossed GA-266 near Coleman in Randolph County. Minor structural damage was noted to a few residences and pump houses near US-82 and Reid Station Road west of Cuthbert. Numerous trees were snapped in this area, some blocking US-82. Some further tree damage was reported north of the highway before the tornado lifted.
Tornado, Clay
- When
- June 19, 12:46 PM EST to 1:06 PM EST
- Where
- Clay County, 4.86 mi SW of Harrisons Mill to 2.24 mi NNE of Zetto
- Rating
- EF1
- Path length
- 8.53 mi
- Path width
- 400 yd
- Continued into
- Randolph, Ga (TAE)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.499, -84.947
A tornado touched down west of Blakely, GA and traversed mainly rural terrain across Early, Clay, and Randolph Counties. The tornado was observed at multiple locations by trained spotters and the public throughout its path. The storm snapped or uprooted numerous pine trees northwest of Blakely. Tree damage continued into Clay County but didn't affect any major roadways. The tornado crossed GA-266 near Coleman in Randolph County. Minor structural damage was noted to a few residences and pump houses near US-82 and Reid Station Road west of Cuthbert. Numerous trees were snapped in this area, some blocking US-82. Some further tree damage was reported north of the highway before the tornado lifted.
Tornado, Randolph
- When
- June 19, 1:06 PM EST to 1:44 PM EST
- Where
- Randolph County, 3.77 mi SSW of Coleman to 2.71 mi WNW of Whitehouse
- Rating
- EF1
- Path length
- 15.33 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.619, -84.913
A tornado touched down west of Blakely, GA and traversed mainly rural terrain across Early, Clay, and Randolph Counties. The tornado was observed at multiple locations by trained spotters and the public throughout its path. The storm snapped or uprooted numerous pine trees northwest of Blakely. Tree damage continued into Clay County but didn't affect any major roadways. The tornado crossed GA-266 near Coleman in Randolph County. Minor structural damage was noted to a few residences and pump houses near US-82 and Reid Station Road west of Cuthbert. Numerous trees were snapped in this area, some blocking US-82. Some further tree damage was reported north of the highway before the tornado lifted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021$68,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967810, 967816, 967819.